Alert archive / Michigan / Tornado Warnings in 2010

Tornado Warning 23, NWS Grand Rapids, MI

July 22, 2010Allegan County, Kalamazoo County, Van Buren County, Michigan

NWS Grand Rapids, MI issued this tornado warning at Jul 22, 2010, 10:28 PM EDT for Allegan County, Kalamazoo County, Van Buren County, Michigan. It was in force for 47 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 22, 2010, 10:28 PM EDT (02:28 UTC)
Expired
Jul 22, 2010, 11:15 PM EDT
In force
47 min
Issued by
NWS Grand Rapids, MI
Area
Storm-based polygon

Counties Allegan County, MI, Kalamazoo County, MI, Van Buren County, MI

The radar

The Grand Rapids radar (KGRR), 55 km from the middle of the area, began a volume at 02:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 22, 10:28 PM EDTTSTM WND DMG5 Sse Fennville, MINUMEROUS TREES AND LIMDS DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 22, 7:33 PM EDTTornado WatchSPC5 hr

The nearest sounding before it

Detroit, MI (KDTX), launched 00:00Z, 2.5 hours before the alert went out and 199 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 00:00Z on 2010-07-23Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 25 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 00:00Z on 2010-07-23The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 419 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
25 J/kg
Mixed-layer CIN
-279 J/kg
Mixed-layer LCL
1118 m above ground
0-6 km bulk shear
44 kt
0-1 km storm-relative helicity
419 m²/s²
0-3 km storm-relative helicity
670 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.1

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

749 
WFUS53 KGRR 230228
TORGRR
MIC005-077-159-230315-
/O.NEW.KGRR.TO.W.0023.100723T0228Z-100723T0315Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1028 PM EDT THU JUL 22 2010

THE NATIONAL WEATHER SERVICE IN GRAND RAPIDS HAS ISSUED A

* TORNADO WARNING FOR...
  SOUTHERN ALLEGAN COUNTY IN SOUTHWEST MICHIGAN...
  NORTHWESTERN KALAMAZOO COUNTY IN SOUTHWEST MICHIGAN...
  NORTHEASTERN VAN BUREN COUNTY IN SOUTHWEST MICHIGAN...

* UNTIL 1115 PM EDT

* AT 1024 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
  TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS
  DANGEROUS STORM WAS LOCATED 7 MILES SOUTHEAST OF FENNVILLE...AND
  MOVING SOUTHEAST AT 25 MPH.

THE WARNING INCLUDES AREAS SURROUNDING THESE LOCATIONS...
  ALLEGAN...            FENNVILLE...          PLAINWELL...
  GRAND JUNCTION...     KENDALL...            GOBLES...
  BLOOMINGDALE...       ALAMO...              PULLMAN...
  MARTIN...             OTSEGO...             BERLAMONT...
  MENTHA...             COOPER...             NORTHWOOD...
  PEARL...              WATSON...             BRAVO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING OBJECTS.

&&

LAT...LON 4240 8612 4260 8611 4255 8555 4243 8555
      4229 8557
TIME...MOT...LOC 0227Z 295DEG 23KT 4252 8598

$$

MEADE
3 follow-up statements
811 
WWUS53 KGRR 230238
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1038 PM EDT THU JUL 22 2010

MIC005-077-159-230315-
/O.CON.KGRR.TO.W.0023.000000T0000Z-100723T0315Z/
ALLEGAN MI-KALAMAZOO MI-VAN BUREN MI-
1038 PM EDT THU JUL 22 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN VAN BUREN...
NORTHWESTERN KALAMAZOO AND SOUTHERN ALLEGAN COUNTIES UNTIL 1115 PM
EDT...

AT 1033 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
DANGEROUS STORM WAS LOCATED NEAR ALLEGAN...MOVING SOUTHEAST AT 35
MPH.

REPORTS OF TREES AND POWER LINES DOWN HAVE BEEN RECEIVED ALONG THE 
TRACK OF THIS STORM.

LOCATIONS IMPACTED INCLUDE...
  ALLEGAN...            FENNVILLE...          PLAINWELL...
  GRAND JUNCTION...     KENDALL...            GOBLES...
  BLOOMINGDALE...       ALAMO...              PULLMAN...
  MARTIN...             OTSEGO...             BERLAMONT...
  MENTHA...             COOPER...             NORTHWOOD...
  PEARL...              WATSON...             BRAVO...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY HIDE THIS TORNADO. IN ADDITION...TORNADOES ARE 
DIFFICULT TO SEE AND NIGHT. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW...MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT FRIDAY MORNING FOR
SOUTHWESTERN MICHIGAN.

LAT...LON 4240 8612 4260 8611 4255 8555 4243 8555
      4229 8557
TIME...MOT...LOC 0236Z 293DEG 31KT 4249 8586

$$

DUKE
345 
WWUS53 KGRR 230249
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1049 PM EDT THU JUL 22 2010

MIC005-077-159-230315-
/O.CON.KGRR.TO.W.0023.000000T0000Z-100723T0315Z/
ALLEGAN MI-KALAMAZOO MI-VAN BUREN MI-
1049 PM EDT THU JUL 22 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN VAN BUREN...
NORTHWESTERN KALAMAZOO AND SOUTHEASTERN ALLEGAN COUNTIES UNTIL 1115
PM EDT...

AT 1047 PM EDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE
TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS
DANGEROUS STORM WAS LOCATED NEAR PLAINWELL...MOVING SOUTHEAST AT 40
MPH.

LOCATIONS IMPACTED INCLUDE...
  ALLEGAN...            PLAINWELL...          KENDALL...
  GOBLES...             BLOOMINGDALE...       ALAMO...
  MARTIN...             OTSEGO...             BERLAMONT...
  MENTHA...             COOPER...             NORTHWOOD...
  WATSON...             HOOPER...             CHICORA...
  CHESHIRE CENTER...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

HEAVY RAINFALL MAY HIDE THIS TORNADO. DO NOT WAIT TO SEE OR HEAR THE
TORNADO. TAKE COVER NOW...MOVE TO AN INTERIOR ROOM ON THE LOWEST
FLOOR OF YOUR HOME OR BUSINESS.

&&

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT FRIDAY MORNING FOR
SOUTHWESTERN MICHIGAN.

LAT...LON 4239 8607 4258 8603 4255 8555 4243 8555
      4229 8557
TIME...MOT...LOC 0249Z 295DEG 35KT 4243 8569

$$

DUKE
666 
WWUS53 KGRR 230313
SVSGRR

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1113 PM EDT THU JUL 22 2010

MIC005-077-159-230322-
/O.EXP.KGRR.TO.W.0023.000000T0000Z-100723T0315Z/
ALLEGAN MI-KALAMAZOO MI-VAN BUREN MI-
1113 PM EDT THU JUL 22 2010

...THE TORNADO WARNING FOR NORTHEASTERN VAN BUREN...NORTHWESTERN
KALAMAZOO AND SOUTHEASTERN ALLEGAN COUNTIES WILL EXPIRE AT 1115 PM
EDT...

THE TORNADO THREAT HAS DIMINISHED...THEREFORE THE TORNADO WARNING HAS
EXPIRED. 

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT FRIDAY MORNING FOR
SOUTHWESTERN MICHIGAN.

LAT...LON 4239 8607 4258 8603 4255 8555 4243 8555
      4229 8557
TIME...MOT...LOC 0312Z 295DEG 35KT 4233 8542

$$

DUKE

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Rapids, MI wrote its last area forecast discussion before this tornado warning went out at Jul 22, 7:48 PM EDT, 2 hours 40 minutes earlier.

Area forecast discussion, Jul 22, 7:48 PM EDT, 2 hours 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
748 PM EDT THU JUL 22 2010

LATEST UPDATE...AVIATION...

.SYNOPSIS...(400 PM EDT THU JUL 22 2010)
A FRONTAL BOUNDARY WILL LINGER ACROSS THE AREA THROUGH SATURDAY
LEADING TO THUNDERSTORMS WITH HEAVY RAIN AT TIMES.  SOME OF THE
STORMS COULD BE SEVERE.  A DRIER AIRMASS ARRIVES SUNDAY INTO MONDAY.

&&

.SHORT TERM...(738 PM EDT THU JUL 22 2010)
(TONIGHT THROUGH SATURDAY NIGHT)
UPGRADED THE REST OF THE CWA TO THE FLASH FLOOD WATCH.  SE COUNTIES
HAVE ALREADY SEEN HEAVY AND MORE IS ON THE WAY.

INITIAL ROUND OF STRONG TO SEVERE THUNDERSTORMS WILL TRACK THROUGH
SOUTHERN LOWER MI THROUGH 6 PM. FAVORABLE DEEP LAYER SHEAR EXISTS
AND INSTABILITY HAS INCREASED.  NEXT A LOW LEVEL JET DEVELOPS IN
WISCONSIN AND MOVES INTO LOWER MI TONIGHT.  THIS FEATURE WILL RAISE
THE RISK FOR SEVERE STORMS. ALOFT UPPER LEVEL DIVERGENCE WILL VENT
THE STORMS AND DEEP LAYER SHEAR IS MARGINALLY SUPPORTIVE OF
ORGANIZED CONVECTION. INSTABILITY REMAINS FAVORABLE FOR STRONGER
CONVECTION AND THIS WILL ALLOW FOR SOME OF THE STORMS TO BE SEVERE.
HOW ORGANIZED THE SEVERE WEATHER BECOMES DEPENDS ON THE EVOLUTION OF
THE CONVECTION AND HOW IT MODIFIES THE ENVIRONMENT.

PERHAPS A BREAK IN THE STRONGER CONVECTION ON FRIDAY AS THE FORCING
BECOMES WEAKER...BUT SATURDAY HAS A MUCH STRONGER UPPER SYSTEM
MOVING THROUGH.    DEEP LAYER SHEAR BECOMES STRONGER AND INSTABILITY
COULD BECOME SUPPORTIVE OF WIDESPREAD SEVERE WEATHER.

&&

.LONG TERM...(400 PM EDT THU JUL 22 2010)
(SUNDAY THROUGH THURSDAY)

HIGH PRESSURE WILL BUILD IN AND PRODUCE FAIR AND LESS HUMID WX
SUNDAY AND MONDAY. TEMPS WILL UNDERGO A MODERATING TREND AND IT WILL
ALSO TURN MORE HUMID FOR THE MIDDLE OF NEXT WEEK AS FLOW BECOMES
SOUTHERLY ON THE BACK SIDE OF THE HIGH PRESSURE RIDGE. THIS IN
CONJUNCTION WITH A LOW PRESSURE SYSTEM MOVING IN FROM THE WNW WILL
BRING A CHC OF THUNDERSTORMS WEDNESDAY THROUGH THURSDAY.

&&

.AVIATION...(748 PM EDT THU JUL 22 2010)
BASED ON  RADAR TRENDS HAVE FEATURE MORE THUNDER IN THE TAFS WITH
THE A 23Z UPDATED.  WILL CONTINUE THIS THUNDER IN THE FORECAST FOR
THE EVENING.  THE MAIN CELL WAS TRACKING SOUTHEAST TOWARD
KAZO...HOWEVER A STRONG LOW LEVEL JET ARRIVES OVERNIGHT THAT WILL
HELP TO PULL THE THUNDER FURTHER NORTH AND EAST INTO KGRR.  WILL
HOLD OFF ON KLAN FOR THE THUNDER...BUT THIS COULD CHANGE.  IFR
WEATHER IS EXPECTED WITH THUNDERSTORMS GIVEN THE TROPICAL
ENVIRONMENT.

CURRENTLY LESS IN THE WAY OF IFR AND THUNDER IS EXPECTED ON FRIDAY.

&&

.MARINE...(400 PM EDT THU JUL 22 2010)
BASED ON THE INCREASING WINDS AND WAVES TONIGHT...MAINTAINED THE
SMALL
CRAFT ADVISORY...THAT WILL LAST INTO FRI AFTERNOON.  WINDS AND WAVES
LIKELY TO BE HAZARDOUS FOR SMALL CRAFT PLUS CURRENTS STRONGER DUE TO
THESE CONDITIONS.  SO RIP CURRENT RISK LIKELY TO BE HIGH.

&&

.HYDROLOGY...(400 PM EDT THU JUL 22 2010)
DECIDED TO GO WITH A FLASH FLOOD WATCH THROUGH TONIGHT FOR MUCH OF
MY WRN COUNTIES.  HIGH PRECIPITABLE WATER AIRMASS WAS MOVING INTO
THE REGION.  LOW LEVEL JET IN WISCONSIN WILL STRENGTHEN AND MOVE
INTO WRN LOWER MI TONIGHT.  THIS WILL LEAD TO STRONGER MOISTURE
TRANSPORT AND CONVERGENCE OVER THE WATCH AREA TONIGHT.  THE CELLS
COULD REPEAT OVER THE SAME AREA FOR A COUPLE OF HOURS...LEADING TO
EXCESSIVE RAINFALL. EFFICIENT RAINFALL EXPECTED GIVEN THE DEEP WARM
LAYER.

&&

.GRR WATCHES/WARNINGS/ADVISORIES...
MI....FLASH FLOOD WATCH THROUGH TONIGHT ENTIRE CWA.
LM....SMALL CRAFT ADVISORY LATER TONIGHT INTO FRIDAY.

&&

SYNOPSIS:     MJS
SHORT TERM:   MJS JK
LONG TERM:    LAURENS
AVIATION:     MJS
MARINE:       MJS
HYDROLOGY:    MJS
Hazardous weather outlook, Jul 22, 4:50 PM EDT, 5 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
450 PM EDT THU JUL 22 2010

MIZ037>040-043>046-050>052-056>059-064>067-071>074-230915-
MASON-LAKE-OSCEOLA-CLARE-OCEANA-NEWAYGO-MECOSTA-ISABELLA-MUSKEGON-
MONTCALM-GRATIOT-OTTAWA-KENT-IONIA-CLINTON-ALLEGAN-BARRY-EATON-
INGHAM-VAN BUREN-KALAMAZOO-CALHOUN-JACKSON-
450 PM EDT THU JUL 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS EVENING AND TONIGHT

AN AREA OF THUNDERSTORMS IS EXPECTED TO MOVE INTO SOUTHWEST LOWER
MICHIGAN LATE THIS AFTERNOON. THERE IS A SLIGHT RISK A FEW STORMS
COULD GET CLOSE TO SEVERE LIMITS DURING THE AFTERNOON AND EARLY
EVENING AS THE WARM FRONT PUSHES INTO THE AREA. THIS WOULD MOSTLY BE
IN THE FORM OF DAMAGING WIND GUSTS. ISOLATED TORNADOES POSSIBLE.
THE GREATEST CONCENTRATION OF RAIN AND THUNDERSTORMS WOULD ACTUALLY
BE NEAR AND NORTH OF ROUTE 10 BETWEEN 6 PM AND ABOUT MIDNIGHT.
LOCALLY HEAVY RAINFALL IS POSSIBLE IN THAT AREA. AREAS OF FLASH
FLOODING OF SMALL STREAMS AND POOR DRAINAGE AREAS WILL BE A HAZARD.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SCATTERED THUNDERSTORMS ARE EXPECTED FRIDAY BUT THE FRONT IS
EXPECTED TO BE STALLED OVER NORTHERN LOWER MICHIGAN DURING FRIDAY.
THE CLOSER ONE GETS TO THE FRONT FRIDAY... THE HIGHER THE CHANCES
OF SEEING A THUNDERSTORM. IT WOULD NOT BE OUT OF THE QUESTION AN
ISOLATED DAMAGING WIND GUST WOULD OCCUR FROM THE STRONGEST STORMS
FRIDAY AFTERNOON. THIS WOULD NOT BE A WIDESPREAD EVENT. MOST
LOCATIONS MAY NOT EVEN SEE RAIN FRIDAY DURING THE DAY.

HOWEVER WITH THE WARM FRONT NORTH OF ROUTE 10 FRIDAY HOT AND HUMID
AIR WILL MOVE INTO THE AREA. AFTERNOON TEMPERATURES SHOULD BE NEAR
90 DEGREES AND WITH DEW POINTS IN THE MID 70S THE HEAT INDEX
VALUES COULD REACH INTO THE DANGER CATEGORY... OVER 100 DEGREE FOR
SEVERAL HOURS. THIS WOULD INCREASE THE RISK OF HEAT STROKE FOR
ANYONE HAVING TO WORK OUTSIDE FRIDAY AFTERNOON.

THE PASSAGE OF THE COLD FRONT SATURDAY EVENING WILL TOUCH OFF
STRONG TO SEVERE STORMS DURING THE MID TO LATE AFTERNOON. DAMAGING
WINDS... VERY HEAVY RAINFALL WITH LOCAL FLOODING OF POOR DRAINAGE
AREAS BEING POSSIBLE.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THROUGH SATURDAY.

LMZ844>849-230915-
ST JOSEPH TO SOUTH HAVEN MI-SOUTH HAVEN TO HOLLAND MI-
HOLLAND TO GRAND HAVEN MI-GRAND HAVEN TO WHITEHALL MI-
WHITEHALL TO PENTWATER MI-PENTWATER TO MANISTEE MI-
450 PM EDT THU JUL 22 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST LOWER
MICHIGAN.

.DAY ONE...THIS EVENING AND TONIGHT

WINDS WILL BECOME STRONG OUT OF THE SOUTHEAST LATER THIS AFTERNOON
AND CONTINUE THROUGH TONIGHT. THIS MAY LEAD TO WAVE HEIGHTS BEING
HAZARDOUS TO SMALL WATER CRAFT AND INCREASE THE THREAT OF RIP
CURRENTS.

THUNDERSTORMS WITH HEAVY RAINFALL AND GUSTY WINDS WILL MOVE
THROUGH THE NEAR SHORE WATERS LATE THIS AFTERNOON INTO EARLY
TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

SOUTHWEST WINDS WILL SLOWLY DECREASE FRIDAY AFTERNOON HOWEVER UNTIL
THEN WINDS AND WAVES MAY BE STRONG ENOUGH TO BE A HAZARD TO SMALL
WATER CRAFT. AN INCREASED RISK FOR RIP CURRENTS WILL EXIST ON
FRIDAY. SCATTERED THUNDERSTORMS ARE EXPECTED TOO.

THE PASSAGE OF A STRONG COLD FRONT SATURDAY EVENING IS EXPECTED TO
TOUCH OFF STRONG TO SEVERE STORMS WITH GUSTY WINDS AND INCREASED
WAVE HEIGHTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE THROUGH SATURDAY.

WDM MJS

In the hours before

Local storm report, Jul 22, 8:09 PM EDT, 2 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
809 PM EDT THU JUL 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0445 PM     TORNADO          BATTLE CREEK            42.32N 85.19W
07/22/2010                   CALHOUN            MI   LAW ENFORCEMENT

            BRIEF TOUCHDOWN WAS REPORTED NEAR INTERSECTION OF
            COLUMBIA AND ELMER BY BATTLE CREEK POLICE.

&&

RSUTTLE
Special weather statement, Jul 22, 8:09 PM EDT, 2 hours 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
809 PM EDT THU JUL 22 2010

MIZ050-056-057-064-230115-
ALLEGAN-KENT-MUSKEGON-OTTAWA-
809 PM EDT THU JUL 22 2010

...SIGNIFICANT WEATHER ADVISORY...

AT 804 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM 10 MILES NORTHWEST
OF MUSKEGON TO 5 MILES WEST OF GRAND HAVEN TO 20 MILES WEST OF
SAUGATUCK...MOVING EAST AT 40 MPH.

FUNNEL CLOUDS...ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...
FREQUENT CLOUD TO GROUND LIGHTNING...BRIEF HEAVY DOWNPOURS...ARE
POSSIBLE WITH THESE STORMS.

* THUNDERSTORMS WILL BE NEAR...
  GRAND HAVEN AND MUSKEGON ARPT BY 815 PM EDT...
  SNUG HARBOR BY 820 PM EDT...
  AGNEW AND WEST OLIVE BY 825 PM EDT...
  PINE CREEK BY 830 PM EDT...
  DENNISON AND CRISP BY 835 PM EDT...
  NORTH BLENDON AND BORCULO BY 840 PM EDT...
  TALLMADGE AND GRAND VALLEY BY 845 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. STAY AWAY FROM HIGH OBJECTS OUTDOORS SUCH AS
TREES. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THESE STORMS HAVE
PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT FRIDAY
MORNING FOR SOUTHWESTERN MICHIGAN.

&&

LAT...LON 4328 8562 4263 8558 4264 8624 4270 8622
      4302 8624 4313 8628 4330 8639
TIME...MOT...LOC 0009Z 270DEG 35KT 4333 8632 4303 8632
          4269 8654

LAURENS
Local storm report, Jul 22, 8:10 PM EDT, 2 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
810 PM EDT THU JUL 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0258 PM     HEAVY RAIN       11 NNE HOLLAND          42.93N 86.03W
07/22/2010  M1.20 INCH       OTTAWA             MI   TRAINED SPOTTER

            WEATHER STATION AT FILLMORE AND LAKESHORE REPORTED 1.20
            INCHES OF RAIN FROM 114 TO 258 PM.

0300 PM     TSTM WND DMG     5 SW FENNVILLE          42.55N 86.19W
07/22/2010                   ALLEGAN            MI   EMERGENCY MNGR

            ONE 4 INCH DIAMETER HEALTHY TREE DOWN BLOCKING ROAD AT
            118TH AND 66TH. TIME ESTIMATED BY RADAR.

0300 PM     TSTM WND DMG     2 S FENNVILLE           42.56N 86.10W
07/22/2010                   ALLEGAN            MI   EMERGENCY MNGR

            ONE HEALTHY PINE TREE DOWN. 8 INCHES IN DIAMETER. TOP OF
            TREE BROKEN OFF 15 FEET ABOVE GROUND. TIME ESTIMATED BY
            RADAR.

0300 PM     TSTM WND DMG     3 S FENNVILLE           42.56N 86.10W
07/22/2010                   ALLEGAN            MI   EMERGENCY MNGR

            TREES OR TREE LIMBS DOWN. THREE TREES WERE HEALTHY AND
            ONE WAS ALREADY DEAD. TIME ESTIMATED BY RADAR.

0320 PM     TSTM WND DMG     PULLMAN                 42.48N 86.09W
07/22/2010                   ALLEGAN            MI   TRAINED SPOTTER

            TREES AND POWER LINES DOWN AT THE INTERSECTION OF 44TH
            AND 112TH NEAR PULLMAN MICHIGAN.

0330 PM     TSTM WND DMG     4 SW ALLEGAN            42.49N 85.91W
07/22/2010                   ALLEGAN            MI   BROADCAST MEDIA

            LARGE TREE SNAPPED IN HALF AT 108TH AND 37TH LOCATED
            APPROXIMATELY 4 MILES SW OF ALLEGAN MICHIGAN.

0345 PM     TSTM WND DMG     1 N CHICORA             42.50N 85.97W
07/22/2010                   ALLEGAN            MI   LAW ENFORCEMENT

            TREES ABD POWER LINES DOWN.

0402 PM     HEAVY RAIN       3 SW KENTWOOD           42.87N 85.63W
07/22/2010  M1.37 INCH       KENT               MI   OFFICIAL NWS OBS

            90 MINUTE TOTAL

0415 PM     HEAVY RAIN       JAMESTOWN               42.83N 85.84W
07/22/2010  E2.00 INCH       OTTAWA             MI   TRAINED SPOTTER

            HEAVY DOWNPOUR OF TWO INCHES IN 20 MINUTES. 1-2 INCHES OF
            WATER WAS OVER SOME ROADS AND INTERSECTIONS. DRAINS COULD
            NOT KEEP UP.

0420 PM     HAIL             3 NE KALAMAZOO          42.32N 85.55W
07/22/2010  E0.88 INCH       KALAMAZOO          MI   PUBLIC

            NICKLE SIZED HAIL REPORTED AT PARCHMENT MICHIGAN.

0420 PM     HEAVY RAIN       3 NE KALAMAZOO          42.32N 85.55W
07/22/2010  M2.38 INCH       KALAMAZOO          MI   PUBLIC

            WEATHER STATION IN PARCHMENT MICHIGAN RECORDED 2.38
            INCHES OF RAIN IN A HALF HOUR PERIOD.

0420 PM     TSTM WND GST     3 NE KALAMAZOO          42.32N 85.55W
07/22/2010  M59.00 MPH       KALAMAZOO          MI   PUBLIC

            WEATHER STATION LOCATED AT PARCHMENT MICHIGAN RECORDED A
            59 MPH WIND GUST.

0440 PM     TORNADO          BATTLE CREEK            42.32N 85.19W
07/22/2010                   CALHOUN            MI   TRAINED SPOTTER

            TORNADO ON GROUND 1 MILE WEST OF AIRPORT.

0445 PM     TORNADO          BATTLE CREEK            42.32N 85.19W
07/22/2010                   CALHOUN            MI   LAW ENFORCEMENT

            BRIEF TORNADO TOUCH DOWN GROUND NEAR HELMER AND COLOMBIA.

0445 PM     TORNADO          BATTLE CREEK            42.32N 85.19W
07/22/2010                   CALHOUN            MI   LAW ENFORCEMENT

            BRIEF TOUCHDOWN WAS REPORTED NEAR INTERSECTION OF
            COLUMBIA AND ELMER BY BATTLE CREEK POLICE.

0449 PM     TSTM WND DMG     BEDFORD                 42.40N 85.23W
07/22/2010                   CALHOUN            MI   EMERGENCY MNGR

            NUMEROUS TRESS AND POWER LINES DOWN ACROSS TOWN.

0500 PM     HEAVY RAIN       6 W LANSING             42.74N 84.66W
07/22/2010  M1.14 INCH       EATON              MI   TRAINED SPOTTER

            DELTA CHARTER TOWNSHIP MEASURED 1.14 INCHES OF RAINFALL
            BETWEEN 330 AND 500 PM.

0540 PM     HAIL             ALBION                  42.25N 84.75W
07/22/2010  E0.25 INCH       CALHOUN            MI   PUBLIC

            PEA SIZED HAIL REPORTED IN ALBION MICHIGAN.

&&

RSUTTLE
Special weather statement, Jul 22, 9:45 PM EDT, 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
945 PM EDT THU JUL 22 2010

MIZ039-040-046-230245-
CLARE-ISABELLA-OSCEOLA-
945 PM EDT THU JUL 22 2010

...SIGNIFICANT WEATHER ADVISORY...

AT 939 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 26 MILES WEST OF HARRISON...MOVING EAST AT 35
MPH.

WINDS GREATER THAN 40 MPH...BRIEF HEAVY DOWNPOURS...ARE POSSIBLE WITH
THIS STORM.

* THE THUNDERSTORM WILL BE NEAR...
  BROWNS CORNER AND DOVER BY 1025 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT FRIDAY
MORNING FOR SOUTHWESTERN MICHIGAN.

&&

LAT...LON 4403 8461 4378 8460 4388 8539 4406 8537
TIME...MOT...LOC 0145Z 276DEG 31KT 4396 8524

JK
Local storm report, Jul 22, 10:26 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1026 PM EDT THU JUL 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1020 PM     TSTM WND DMG     GANGES                  42.58N 86.21W
07/22/2010                   ALLEGAN            MI   EMERGENCY MNGR

            POWER LINES DOWN.

&&

RSUTTLE
Local storm report, Jul 22, 10:28 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE GRAND RAPIDS MI
1028 PM EDT THU JUL 22 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0957 PM     TSTM WND DMG     GANGES                  42.58N 86.21W
07/22/2010                   ALLEGAN            MI   EMERGENCY MNGR

            POWER LINES DOWN.

&&

RSUTTLE

The office that day

Everything else NWS Grand Rapids, MI issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 22, 8:09 PM EDTSpecial Weather StatementGRROttawa66 min
Jul 22, 8:32 PM EDTSpecial Marine WarningGRR118 min
Jul 22, 9:13 PM EDTSevere Thunderstorm WarningGRRAllegan, Ottawa62 min
Jul 22, 9:28 PM EDTFlash Flood WarningGRRAllegan, Barry, Ottawa12 hr
Jul 22, 9:45 PM EDTSpecial Weather StatementGRRClare, Osceola60 min
Jul 22, 9:51 PM EDTTornado WarningGRRAllegan39 min
Jul 22, 9:56 PM EDTAreal Flood AdvisoryGRRClinton, Gratiot, Ionia, Isabella, Kent, Mecosta and 5 more14 hr
Jul 22, 10:15 PM EDTSevere Thunderstorm WarningGRRAllegan, Kalamazoo, Van Buren45 min
Jul 22, 10:57 PM EDTAreal Flood AdvisoryGRRCalhoun, Jackson, Kalamazoo, Van Buren16 hr
Jul 22, 10:57 PM EDTSevere Thunderstorm WarningGRRAllegan, Barry, Calhoun, Kalamazoo, Van Buren48 min
Jul 22, 11:27 PM EDTSpecial Marine WarningGRR99 min
Jul 22, 11:37 PM EDTSevere Thunderstorm WarningGRRCalhoun, Jackson, Kalamazoo38 min
Jul 22, 11:48 PM EDTSpecial Weather StatementGRRAllegan57 min
Jul 22, 11:59 PM EDTSevere Thunderstorm WarningGRRAllegan, Barry, Kalamazoo, Van Buren61 min
Jul 23, 12:09 AM EDTTornado WarningGRRCalhoun, Jackson51 min
Jul 23, 12:35 AM EDTSevere Thunderstorm WarningGRRAllegan, Kalamazoo, Van Buren40 min
Jul 23, 1:12 AM EDTSpecial Weather StatementGRRCalhoun, Jackson78 min
Jul 23, 4:42 AM EDTHeat AdvisoryGRRAllegan, Barry, Calhoun, Eaton, Ingham, Ionia and 10 more15 hr
Jul 23, 12:38 PM EDTFlash Flood WatchGRRAllegan, Barry, Calhoun, Clinton, Eaton, Gratiot and 13 more10 hr
Jul 23, 12:54 PM EDTSpecial Weather StatementGRRJackson51 min
Jul 23, 5:01 PM EDTSevere Thunderstorm WarningGRRCalhoun, Kalamazoo44 min
Jul 23, 5:09 PM EDTAreal Flood AdvisoryGRRCalhoun, Kalamazoo3 hr
Jul 23, 5:25 PM EDTSpecial Weather StatementGRRJackson65 min
Jul 23, 5:37 PM EDTFlash Flood WarningGRRBarry, Calhoun, Eaton, Ingham, Jackson, Kalamazoo5 hr
Jul 23, 5:42 PM EDTSevere Thunderstorm WarningGRRJackson28 min
Jul 23, 6:16 PM EDTSevere Thunderstorm WarningGRRJackson29 min
Jul 23, 6:33 PM EDTSpecial Weather StatementGRRCalhoun27 min
Jul 23, 7:05 PM EDTSpecial Weather StatementGRRCalhoun, Jackson85 min
Jul 23, 7:31 PM EDTSpecial Weather StatementGRRCalhoun44 min

Nearby

Tornado Warnings in Michigan, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.